| Catalog Number |
53616G |
| Medical Device Problem Code |
Difficult to Open or Remove Packaging Material (2922)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/22/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation was inconclusive, and bd is providing the report as additional information.The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.No actions can be taken at this time since a root cause was not identified.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: instructions for use intended use: ¿ the catheter is intended for urinary bladder drainage in patients requiring catheterization for management of incontinence, voiding dysfunction, and surgical procedures.Please contact your physician to determine which product options are best for you, paying close attention to product warnings/ precautions and adverse reactions.¿ wash your hands thoroughly with soap and water.¿ release the sterile water from the foil packet.¿ tip the catheter pouch end-to-end three to six times so the water moves back and forth to thoroughly wet the catheter surface.¿ peel open the pack at the funnel end just enough to expose the insertion sleeve.Don¿t remove the catheter yet.Use the adhesive tab at the funnel end of the pack to stick the pack to a nearby vertical surface while preparing to catheterize.¿ wash the area around the meatus before catheterizing.¿ wash your hands again.Hold the insertion sleeve with your dominant hand and squeeze it to grip the catheter shaft as you remove the catheter from the pack.¿ next, hold the catheter funnel above the insertion sleeve with your other hand and slide the insertion sleeve down the shaft, stopping at about 6¿ from the tip.Release the funnel.¿ using the insertion sleeve to hold the catheter firmly, gently pass the tip of the catheter into your urethra until the insertion sleeve nears the meatus.Repeat until urine starts to flow.¿ try to keep the catheter steady until urine stops flowing.When urine stops flowing, slowly withdraw the catheter, stopping if flow starts again, until the last few drops have drained.¿ finish by disposing of the catheter and its packaging.Wash your hands with soap and water.Warning: ¿ this is a single use device.Do not reuse.Reuse of a single use device increases the risk of catheter acquired urinary tract infections.¿ urethral catheter for urological use only.Discard after use.Made of silicone elastomer.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that the patient utilized magic3 hydrophilic intermittent catheter 53616g.Patient stated that the catheter was difficult to work with as there was no lubricant which make it difficult to insert.Patient stated urine did not flow evenly, it drizzles out and the orange cap moves up and down.Patient stated no instructions were provided in their shipment.Patient advised they would prefer to go back to the old catheters before these.Reviewed magic3 how to guide with patient for opening the package, breaking the water packet and wetting the catheter.Advised the sure-grip sleeve orange cap was what the patient holds while inserting the catheter it slides along the shaft of the catheter.Advised patient to contact their medical supplier to change intermittent catheters.Patient advised the packets did not break, they had to remove them from the package and cut them with scissors-causing water to burst over their floor patient wants the magic3 how to guide mailed to them as a reference.Forward copy of case to product complaints.
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description